Colorado, 2005

Hail in Colorado, June 2, 2005

June 2, 2005 · NWS PUB · 5 events in 1 county or zone

5 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 2, 1:54 PM MST, 3 hours 17 minutes earlier.

Area forecast discussion, Jun 2, 1:54 PM MST, 3 hours 17 minutes before
COZ058>089-093>099-031030-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
254 PM MDT THU JUN 2 2005

.SHORT TERM...
(TONIGHT AND FRIDAY)

CURRENTLY: A LARGE UPPER TROUGH WAS LOCATED OVER THE PAC NW AND N
ROCKIES THUR AFTN...WITH THE UPPER JET SWINGING AROUND THE SOUTHERN
END OF THE TROUGH ACROSS THE UT/CO/WY JUNCTION. THE RIGHT REAR QUAD
OF THE JET WAS LOCATED OVER THE NW AND N-CENT PORTIONS OF COLORADO...
PROVIDING THE DYNAMICS FOR CONVECTION ACROSS THE N HALF OF THE
STATE. COMBINED WITH HEALTHY 0-6 KM BULK SHEAR AND LLVL MOISTURE...
CONDITIONS ARE RIPE FOR SEVERE STORMS AND TORNADOES FOR THE NE
QUADRANT OF THE STATE. ACROSS THE CWA...MOISTURE BOUNDARY LAY
ACROSS THE E PLAINS WITH AROUND 40 F DEWPOINTS UP AGAINST THE FRONT
RANGE...60S FOR THE FAR E. SOUTHERN PORTION OF FOCUS AREA FOR SEVERE
WEATHER IS ACROSS THE PALMER DIVIDE INTO EL PASO COUNTY.

TONIGHT: THE UPPER TROUGH AXIS SWINGS INTO THE GREAT BASIN...
ENHANCING SW FLOW ALOFT FOR THE STATE TONIGHT. THIS SHOULD KEEP
WINDS BRISK ACROSS THE W SECTIONS OF THE CWA...ALONG WITH ISOLATED
POPS FOR THE HIGHER TERRAIN THAT FAVOR SW FLOW DUE TO SOME
AVAILABLE MID AND HIGH LEVEL MOISTURE. FOR THE PLAINS...VOLATILE
SITUATION THROUGH THE EARLY EVENING WITH PLENTY OF CAPE AND SHEAR
FOR THE E PLAINS. BEST AREAS FOR SEVERE WEATHER LOOK TO BE EL PASO...
CROWLEY AND KIOWA COUNTIES...BUT ANY STORMS THAT DO DEVELOP COULD
PRODUCE OUTFLOW BOUNDARIES THAT WILL FURTHER AGITATE THE LOWER
ATMOS. MODELS INDICATE THAT A MCS WILL FORM ACROSS E CENT CO AND
TRACK E TONIGHT...PUSHING REINFORCING MOIST AIR DOWN INTO THE CWA
EAST OF THE FRONT RANGE. THIS SHOULD HELP KEEP MIN TEMPS TONIGHT
SOMEWHAT MILD AND HUMIDITIES HIGH. LOW CLOUDS MAY ALSO MOVE INTO THE
E PLAINS EARLY MORNING...AND ONGOING GRIDS LOOK GOOD.

TOMORROW: PLENTY OF MOISTURE WITH ANOTHER FRONT DROPPING DOWN THE E
PLAINS ON FRIDAY POINTS TO ANOTHER POTENTIALLY ACTIVE DAY WITH THE
FAR EAST OUTLOOKED FOR SVR WEATHER ONCE AGAIN. CURRENTLY...FORECAST
MAX TEMPS STILL INDICATE A WARM DAY...BUT THIS COULD BE OPTIMISTIC
IF THE LOW LYING CLOUDS PERSIST. MADE SOME SIG CHANGES TO THE POPS
GRIDS TO INCREASE AMOUNT AND COVERAGE...AND LOWERED MAX TEMPS.
ONGOING WIND GRIDS LOOKED REASONABLE. MOORE//

.LONG TERM...
(FRIDAY NIGHT THROUGH NEXT WEDNESDAY)

CONCERNS ARE POPS AND TEMPERATURES THROUGH THE WEEKEND.

FRIDAY NIGHT...MODELS PROGGING TROUGH AXIS OF UPPER LOW TO THE NORTH
SWEEPING THROUGH THE AREA.  ATMOSPHERE IS FAIRLY DRY AND ISOLATEDS
AND LOW GRADE SCATTEREDS LOOK GOOD.

SATURDAY...FAIRLY WEAK WEST NORTHWEST FLOW ALOFT EXPECTED WITH
LOW TO MODERATE MOISTURE.  INHERITED ISOLATED POPS AND WILL
KEEP THEM AS THERE IS MINIMAL INSTABILITY IN THE AFTERNOON AND
EVENING. TEMPERATURES SHOULD BE SIMILAR TO FRIDAYS READINGS...AS MID
LEVEL TEMPERATURES BOUNCE BACK UP IN THE AFTERNOON AFTER EASTERN
FRONTAL PASSAGE.

SUNDAY...WESTERLY FLOW ALOFT TRANSITIONS TO SOUTHWEST.  WARMING
ALOFT AND LITTLE MOISTURE TRANSLATES TO ISOLATED POPS ONCE
AGAIN...AND HIGHER AFTERNOON TEMPERATURES.

MONDAY THROUGH WEDNESDAY...UPPER LOW DEVELOPING OVER THE NORTHWEST
U.S. WILL CONTINUE OUR SOUTHWEST FLOW.  IN ADDITION...AFTER
MONDAY...DRIER AIR WILL MOVE INTO THE AREA...SO NO POPS TUESDAY
AND WEDNESDAY.  TEMPERATURES WILL BE QUITE WARM...WITH 80S IN THE
EAST...AND 60S AND 70S WEST.  GFS HAS UPPER LOW MOVING EAST LATER
IN THE PERIOD AND BRINGING MOISTURE INTO THE AREA...BUT OTHER LONG
RANGE MODELS HAVE HELD OFF ON LOWS PROGRESS.  THAT IS WHY WE ARE
STAYING THE COURSE FOR NOW AND KEEPING AREA WARM AND DRY THROUGH
WEDNESDAY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 2, 5:30 AM MST, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
630 AM MDT THU JUN 2 2005

COZ058>089-093>099-031300-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7500 FT-CROWLEY COUNTY-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY-
LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SOUTHERN SAN LUIS VALLEY-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SPRINGFIELD VICINITY/BACA COUNTY-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN KIOWA COUNTY-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
630 AM MDT THU JUN 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
COLORADO.

.DAY ONE...TODAY AND TONIGHT.

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF THE
SOUTHEAST PLAINS OF COLORADO TODAY. THE BEST CHANCE FOR SEVERE
THUNDERSTORM ACTIVITY WILL BE NORTH AND EAST OF A LINE FROM COLORADO
SPRINGS...TO LA JUNTA TO SPRINGFIELD. THE MAIN THREAT FROM THE STORMS
WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. THERE IS ALSO A
CHANCE OF AN ISOLATED TORNADO...WITH THE BEST CHANCE ACROSS NORTHEAST
EL PASO COUNTY AND KIOWA COUNTY.

THE BEST TIME FOR SEVERE THUNDERSTORM ACTIVITY WILL BE BETWEEN 2 PM
AND 10 PM TONIGHT.

MOIST EASTERLY FLOW ACROSS EAST CENTRAL COLORADO AND AN APPROACHING
DISTURBANCE WILL ALLOW FOR ROTATING THUNDERSTORMS TO DEVELOP ACROSS
PARTS OF THE SOUTHEAST COLORADO PLAINS LATER TODAY INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH MONDAY
ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO. CONDITIONS WILL BE
FAVORABLE FOR ONE OR TWO OF THESE STORMS TO BECOME SEVERE ACROSS THE
EASTERN PLAINS FRIDAY AND SATURDAY...WITH THE MAIN THREATS FROM
THESE STORMS BEING HAIL TO AROUND ONE INCH IN DIAMETER AND WIND GUSTS
TO NEAR 60 MPH. ELSEWHERE...THE MAIN THREAT FROM THUNDERSTORMS WILL
BE GUSTY WINDS UP TO 40 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE BEGINNING THIS AFTER 2 PM THIS AFTERNOON AND CONTINUING INTO
THIS EVENING.

The radar

The Pueblo radar (KPUX), 60 km away, was scanning. The volume nearest the first event began at 00:13 UTC.

Open the radar archive at this moment

Event by event

5 hail. Local standard time, as filed.

Hail, El Paso

When
June 2, 5:11 PM MST to 5:17 PM MST
Where
El Paso County, 7 mi E of Colorado Spgs
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.833, -104.683

Hail, El Paso

When
June 2, 5:33 PM MST to 5:38 PM MST
Where
El Paso County, Falcon
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.933, -104.617

Hail, El Paso

When
June 2, 5:48 PM MST to 5:53 PM MST
Where
El Paso County, 12 mi N of Ellicott
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.000, -104.383

Hail, El Paso

When
June 2, 6:05 PM MST to 6:10 PM MST
Where
El Paso County, 2 mi NE of Colorado Spgs
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.850, -104.783

Hail, El Paso

When
June 2, 7:00 PM MST to 7:05 PM MST
Where
El Paso County, 9 mi E of Fountain
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.683, -104.533

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455884, 5456169, 5456170, 5455885, 5456171.